Severe intoxication after an intentional overdose of amlodipine

$48.00 plus tax (Refund Policy)

Download / Buy Article:

Abstract:

Intoxication with 280 mg of amlodipine caused severe hypotension, third-degree heart block and hyperkalaemia in a 36-year-old female patient. The patient was initially treated with fluids, dopamine, calcium chloride, and epinephrine without effect. The patient was then given a bolus injection of insulin and glucose as a temporary mean to treat the hyperkalaemia. We observed a rise in blood pressure (BP) after insulin was given and the BP was subsequently responsive to epinephrine. A possible positive inotropic effect of insulin therapy in patients with calcium channel blocker intoxication is in accordance with previous findings. In conclusion, it is suggested that hyperinsulinaemia-euglycaemia therapy may be considered as a first-line therapy in calcium channel blocker intoxication.

Keywords: amlodipine; calcium channel blocker; insulin; intoxication; severe hypotension

Document Type: Research Article

DOI: http://dx.doi.org/10.1034/j.1399-6576.2003.00181.x

Affiliations: 1: Internal Medicine and Cardiology, Aarhus Amtssygehus, Aarhus University Hospital, and 2: Clinical Epidemiology, Aarhus and Aalborg University Hospital, Denmark

Publication date: September 1, 2003

Related content

Tools

Favourites

Share Content

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more